Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 1, NWS Amarillo, TX

June 30, 1998Ochiltree County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 30, 1998, 9:42 PM CDT for Ochiltree County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1998, 9:42 PM CDT (02:42 UTC)
Expired
Jul 1, 1998, 12:35 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

County Ochiltree County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1998-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1998-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2832 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 010242
FFWAMA
TXC357-010535-

BULLETIN...EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT TUE JUN 30 1998

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OCHILTREE COUNTY IN THE TEXAS PANHANDLE

* UNTIL 1235 AM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF VERY STRONG...NEARLY STATIONARY...THUNDERSTORMS
  OVER MUCH OF OCHILTREE COUNTY. TOTAL RAINFALL AMOUNTS COULD REACH 5
  TO 6 INCHES IN SOME AREAS. FLOODING MAY OCCUR IN PERRYTON...ALONG
  HIGHWAY 70 AND 83...AND IN WOLF CREEK PARK.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

SP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:31 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 30, 9:31 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT TUE JUN 30 1998

UPDATED NORTHERN ZONES TO REFLECT CONTINUED TREND IN STRONG TO
SEVERE TSTMS ALONG WITH HEAVY RAINFALL.  MANY LOCATIONS ACROSS NORTH
CENTRAL AND NORTHEAST TEXAS PANHANDLE HAVE EXPERIENCED RAINFALL
AMOUNTS ON THE ORDER OF 2 TO 3 INCHES...WITH LOCALIZED AREAS OF 4 TO
5 INCHES ACROSS PORTIONS OF LIPSCOMB COUNTY.  RAINFALL RATES
CONTINUE TO BE NEAR THE 2 INCH MARK.

.AMA...
TX...NONE.
OK...NONE.

JH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:34 PM CDTSevere Thunderstorm WarningAMAHemphill61 min
Jun 30, 8:23 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree62 min
Jun 30, 9:24 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree61 min

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.